Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 22, NWS Nashville, TN

March 31, 2025Lawrence County, Lewis County, Wayne County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 31, 2025, 12:27 AM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 12:27 AM CDT (05:27 UTC)
Expired
Mar 31, 2025, 1:15 AM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:42 AM CDTTSTM WND DMG10 E Waynesboro, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:32 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

427 
WFUS54 KOHX 310527
TOROHX
TNC099-101-181-310615-
/O.NEW.KOHX.TO.W.0022.250331T0527Z-250331T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1227 AM CDT Mon Mar 31 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southeastern Lewis County in Middle Tennessee...
  Northeastern Wayne County in Middle Tennessee...
  Northern Lawrence County in Middle Tennessee...

* Until 115 AM CDT.

* At 1227 AM CDT, a severe thunderstorm capable of producing a
  tornado was located over Waynesboro, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Waynesboro around 1235 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Ethridge and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3541 8788 3548 8728 3544 8729 3543 8723
      3544 8723 3543 8721 3539 8722 3530 8721
      3529 8723 3528 8721 3523 8722 3520 8721
      3520 8722 3517 8722 3522 8789
TIME...MOT...LOC 0527Z 264DEG 39KT 3533 8779 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

10
2 follow-up statements
957 
WWUS54 KOHX 310538
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1238 AM CDT Mon Mar 31 2025

TNC099-101-181-310615-
/O.CON.KOHX.TO.W.0022.000000T0000Z-250331T0615Z/
Lewis TN-Wayne TN-Lawrence TN-
1238 AM CDT Mon Mar 31 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHEASTERN LEWIS...NORTHEASTERN WAYNE AND NORTHERN LAWRENCE
COUNTIES...

At 1238 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Waynesboro, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Summertown around 105 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Ethridge and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3542 8777 3548 8728 3544 8729 3543 8723
      3544 8723 3543 8721 3539 8722 3530 8721
      3529 8729 3526 8773
TIME...MOT...LOC 0538Z 253DEG 33KT 3537 8765 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

10
601 
WWUS54 KOHX 310559
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1259 AM CDT Mon Mar 31 2025

TNC181-310609-
/O.CAN.KOHX.TO.W.0022.000000T0000Z-250331T0615Z/
Wayne TN-
1259 AM CDT Mon Mar 31 2025

...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3544 8755 3548 8728 3544 8729 3543 8723
      3544 8723 3543 8721 3539 8722 3538 8728
      3534 8753
TIME...MOT...LOC 0559Z 263DEG 36KT 3539 8740 

$$

TNC099-101-310615-
/O.CON.KOHX.TO.W.0022.000000T0000Z-250331T0615Z/
Lewis TN-Lawrence TN-
1259 AM CDT Mon Mar 31 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHEASTERN LEWIS AND NORTHERN LAWRENCE COUNTIES...

At 1259 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Summertown, or 10 miles north of Lawrenceburg,
moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Summertown around 105 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3544 8755 3548 8728 3544 8729 3543 8723
      3544 8723 3543 8721 3539 8722 3538 8728
      3534 8753
TIME...MOT...LOC 0559Z 263DEG 36KT 3539 8740 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 11:59 PM CDT, 28 minutes earlier. Its key messages:

  • Updated at 1151 PM CDT Sun Mar 30 2025
  • Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
  • Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 11:59 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1159 PM CDT Sun Mar 30 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1151 PM CDT Sun Mar 30 2025

- Severe thunderstorms are a threat tonight into early Monday
  morning with a level 3 out of 5 risk across the area. Damaging
  winds, large hail, and tornadoes are all possible. The greatest
  risk for tornadoes and large hail is west of I-65.

- Flooding and severe thunderstorms will be possible mid to late
  week with a series of weather systems to impact the area. The
  flooding could become significant by late week with some areas
  possibly exceeding 5 inches of rainfall.

&&

.SHORT TERM...
(Tonight through Tuesday Night)
Issued at 902 PM CDT Sun Mar 30 2025

A tornado watch is currently in effect for most of Middle
Tennessee west of the Cumberland Plateau. A line of storms has
crossed into our northwest counties, and everything seems to be
consistent with what was forecast earlier regarding timing and
impacts. The storms have formed just ahead of a cold front that
will come through the mid state later tonight and early Monday.
Rain and storm chances will linger into the Monday, but we do not
expect any severe impacts beyond 12Z. Obviously, cooler air will
fill in behind the front. Tomorrow's max temps will only be in the
60s, and several spots will drop into the 30s tomorrow night,
although freezing temps appear unlikely. Temps will make a nice
recovery on Tuesday as ridge of high pressure slides across the
region.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 902 PM CDT Sun Mar 30 2025

Wednesday and Wednesday night will bring our next storm chances,
and it already appears that Middle Tennessee is in for more severe
weather with this next active weather system. The SPC currently
has all of Middle Tennessee in a 15% hatched area for day 4, with
a 30% hatched are covering roughly the northwest 1/3 of the mid
state. But this is just the opening salvo. This boundary is likely
to become quasi-stationary just to the northwest of Middle
Tennessee and will allow a series of waves to train through the
region so that some hefty rainfall totals look to build up which
very well may lead to flooding. While it isn't apparent that a
significant severe threat will persist beyond Wednesday night,
there will be an ongoing flooding threat. At this time, QPF totals
from Wednesday afternoon through Sunday range from maybe 1.5"
along the Cumberland Plateau, to around 4" for Nashville Metro, to
7+ inches around Clarksville and Land-between-the-Lakes -- areas
that have already been heavily impacted by significant rainfall
during the past several weeks. Even larger QPF totals are showing
up further upstream. Should the aforementioned boundary shift a
little to the east, it could have serious consequences for an even
larger portion of Middle Tennessee.

&&

.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Sun Mar 30 2025

The strongest activity has already made it through KCKV, KBNA and
KMQY, with just some lingering light echoes still affecting KBNA
and KCKV. Line of storms still has yet to go through KCSV and
KSRB, and have timed these accordingly. Once the surface boundary
passes, look for MVFR/IFR ceilings to fill in behind and persist
for most of the day Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  66  41  71 /  90  50   0   0
Clarksville    51  61  38  68 /  90  10   0   0
Crossville     58  66  37  68 /  90  90   0   0
Columbia       55  67  39  71 / 100  60   0   0
Cookeville     56  64  39  69 /  90  80   0   0
Jamestown      56  65  37  68 /  90  80   0   0
Lawrenceburg   57  67  39  71 /  90  80   0   0
Murfreesboro   55  67  39  73 /  90  70   0   0
Waverly        51  63  39  70 /  90  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

In the hours before

Local storm report, Mar 30, 11:48 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1148 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     Hail             2 SE Franklin           35.91N 86.82W
03/30/2025  M1.00 Inch       Williamson         TN   Trained Spotter

            Quarter size hail near Interstate 65 and
            Highway 96 in Franklin.

&&

APB
Local storm report, Mar 30, 11:59 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1159 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     Hail             3 ESE Franklin          35.91N 86.80W
03/30/2025  M1.50 Inch       Williamson         TN   Public

            Photo received of ping pong size hail on
            Lena Lane in Franklin.

&&

APB
Local storm report, Mar 31, 12:01 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1201 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     Hail             3 NNE Franklin          35.97N 86.83W
03/30/2025  M1.00 Inch       Williamson         TN   Public

            Tspotter report of quarter size hail at
            McKays Mill in Franklin.

&&

APB
Local storm report, Mar 31, 12:06 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1206 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Hail             2 W Nolensville         35.95N 86.68W
03/31/2025  M2.00 Inch       Williamson         TN   Public

            Tspotter photo received of 2 inch size hail
            southwest of Nolensville.

&&

APB
Local storm report, Mar 31, 12:20 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1220 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     Tstm Wnd Dmg     4 SW Fairview           35.94N 87.17W
03/30/2025                   Williamson         TN   Public

            Tspotter report of groups of trees down and
            damage in the area of Highway
            100/840/Pinewood Road/Liberty Road. Time is
            radar estimated.

&&

APB
Local storm report, Mar 31, 12:24 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1224 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     Hail             3 S La Vergne           35.96N 86.57W
03/31/2025  M2.00 Inch       Rutherford         TN   Public

            Tspotter photo received of 2 inch size hail
            between Nolensville and Smyrna. Time is
            radar estimated.

&&

APB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:40 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart65 min
Mar 30, 9:07 PM CDTTornado WarningOHXStewart27 min
Mar 30, 9:11 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys64 min
Mar 30, 9:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys55 min
Mar 30, 9:55 PM CDTTornado WarningOHXDickson, Houston, Humphreys50 min
Mar 30, 10:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner54 min
Mar 30, 10:18 PM CDTTornado WarningOHXDickson, Hickman, Humphreys42 min
Mar 30, 10:24 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry21 min
Mar 30, 10:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more64 min
Mar 30, 10:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more60 min
Mar 30, 10:49 PM CDTTornado WarningOHXPerry44 min
Mar 30, 10:53 PM CDTTornado WarningOHXDavidson, Dickson, Hickman, Williamson52 min
Mar 30, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Hickman, Maury, Rutherford, Williamson, Wilson54 min
Mar 30, 11:25 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Perry, Wayne35 min
Mar 30, 11:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more49 min
Mar 30, 11:41 PM CDTTornado WarningOHXRutherford, Williamson49 min
Mar 30, 11:50 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury55 min
Mar 30, 11:58 PM CDTTornado WarningOHXMaury32 min
Mar 31, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne58 min
Mar 31, 12:11 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Williamson, Wilson64 min
Mar 31, 12:41 AM CDTTornado WarningOHXCannon, DeKalb, Warren25 min
Mar 31, 12:56 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne49 min
Mar 31, 12:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White62 min
Mar 31, 1:05 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren55 min
Mar 31, 1:18 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam42 min
Mar 31, 1:32 AM CDTSpecial Weather StatementOHXRutherford, Williamson58 min
Mar 31, 1:35 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury29 min
Mar 31, 1:41 AM CDTSpecial Weather StatementOHXCheatham34 min
Mar 31, 1:46 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren59 min
Mar 31, 1:51 AM CDTSpecial Weather StatementOHXCumberland39 min
Mar 31, 1:52 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Mar 31, 2:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White35 min
Mar 31, 2:26 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence38 min
Mar 31, 2:56 PM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.